ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Macroscopic approach to multichannel disordered conductors

Mello, PA and Pereyra, P and Kumar, N (1988) Macroscopic approach to multichannel disordered conductors. In: Annals of Physics, 181 (2). 290 -317.

[img] PDF
Macroscopic.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0003-4916(88)90169-8


We present a theory of multichannel disordered conductors by directly studying the statistical distribution of the transfer matrix for the full system. The theory is based on the general properties of the scattering system: flux conservation, time-reversal invariance, and the appropriate combination requirement when two wires are put together. The distribution associated with systems of very small length is then selected on the basis of a maximum-entropy criterion; a fixed value is assumed for the diffusion coefficient that characterizes the evolution of the distribution as the length increases. We obtain a diffusion equation for the probability distribution and compute the average of a few relevant quantities.

Item Type: Journal Article
Publication: Annals of Physics
Publisher: Elsevier science
Additional Information: Copyright of this article belongs to Elsevier science.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 23 Sep 2010 09:22
Last Modified: 23 Sep 2010 09:22
URI: http://eprints.iisc.ac.in/id/eprint/32363

Actions (login required)

View Item View Item